Urology/cipro

Advertisement


Question
Hi Dr. Goldstein

Thanks again for your really quick answer earlier this week. Was prescribed Cipro (250 twice a day) for the infection - my question is, is it normal to experience rather significant right side back pain while on Cipro?  I had pain in the same area before, but it was much less than it is now.  I am in day 3 of the 5 day cipro prescription.

thank you again

andey

Answer
Andey, although Cipro may cause pain, this is usually in the joints and not in the back or flank area.  Furthermore, with your past history, I believe that whatever is the underlying cause of your recurrent pain and bleeding, is responsible for your present discomfort - and not the Cipro.  You need to see a urologist to find the etiology of your condition.  Cipro is an antibiotic and will only help if you have a urinary tract infection (UTI).  Your symptoms do not suggest a UTI to me.  Arrange to visit a urologist to get to the bottom of your symptoms.  Good luck.

Urology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Arthur Goldstein, M.D.

Expertise

Problems or questions related to the field of urology; ie urinary stone disease, urinary cancers (kidney, bladder, prostate, testis, etc.), urinary infections, etc. I no longer answer questions related to erection problems or male sexual dysfunction.

Experience

I am retired from the active practice of urology. My 34 years was totally in the clinical field and involved the entire gamut of genitourinary problems, with special interest in endourology.

Organizations
American Medical Association, American Urological Association, American College of Surgeons

Education/Credentials
College degree - BS Medical degree - MD Master of Science - MS

©2016 About.com. All rights reserved.